I take 5 mg of Abilify as an add on to Cymbalta. I take it because it controls my extremely horrible anxiety. It works for that but it causes me to have absolutely no energy. I feel drained and sleepy all of the time. Is there another medicine that is in its class that will control my anxiety but not make me tired?
Hi Minnor. I took Lyrica for 7-8 years and I’ve been taking Cymbalta for 8-9 years. My life has been a blur ever since starting these medications. I slept most of these years and I don’t remember a lot of when I was awake. I took them for neuropathic pain. I didn’t have anxiety and depression when I started taking them; but I have both now. Some people say that these side effects will go away; but for me they got worse. I’m tapering slowly off Cymbalta now and hopefully I will be back to my happy full life back again. I will never take another antidepressant medication again. I am in a group where there is over 2000 people who are going through the same thing. Please do all the research on these types of drugs that you can. I wish you the best and please take care.
This just goes to show you that every medication affects every individual differently. The more common side effect of Abilify is that it's very energizing for most people:
"Common (1% to 10%): Insomnia, restlessness"
If it's your antidepressant/anxiolytic (more likely) that's causing sleepiness and fatigue there are a few dozen others to choose from. User ratings put Prozac, Zoloft, and Lexapro at the top of the list. But how they will affect YOU is up for grabs... it's a matter of trial and error, patience, and perseverance. A big part of the problem is that anxiety over the effects of these medications counteracts their effectiveness. You have to give it a fair trial... at least 6-8 weeks.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is cymbalta a drug that can be added on to a anti depressant such as Effexor like you would abilify?
Posted 9 Jul 2013 • 3 answers
Posted 19 Nov 2013 • 6 answers
Posted 4 Aug 2014 • 3 answers
Posted 1 Sep 2016 • 2 answers
Posted 21 Mar 2017 • 2 answers